MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rpn: dtvn-5.0-19-15.0-yueh-rdc-070896.Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a yueh centesis disposable catheter needle was inspected at a distributor.Upon examination, a perforation in the packaging was noted.There was no patient involvement.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.D10 ¿ product received on: 25sep2020 investigation ¿ evaluation bemel logistics / advanced informed cook of an event that occurred in colombia.In july, they received a yueh centesis disposable catheter needle that had perforated packaging.The failure was noticed at a distributor so no patient care was impacted.A review of the complaint history, device history record, manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned one sealed device to cook for investigation.Upon visual inspection there are two small tears on the clear pouch to the right of the peel-away pigtail straightener label.No other damage is noted.The customer also provided images of the complainant device.A small tear can be seen on the package.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The complaint product does not come supplied with an instructions for use (ifu) insert, so a review of the product labeling could not be completed.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot found an additional complaint from the lot, however the failure was determined to be unrelated.An intercompany non-conformance (icnc) search was conducted from manufacture date of the complaint lot until 20oct2020.No nonconformances were found for the complaint lot.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that additional nonconforming product exists in house or in field.There is a 100% quality check to examine the entire package for defects.For the work order, there are no nonconformance for a tear in the package.Findings suggest no evidence that the device was manufactured out of specification.Based on the information provided, examination of the returned product, and the results of the investigation, the cause was traced to transport and storage.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10484151
Report Number1820334-2020-01614
Device Sequence Number1218547
Product Code GCB
UDI-Device Identifier00827002101005
UDI-Public(01)00827002101005(17)230505(10)13174506
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/05/2023
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-15.0-YUEH-RDC-070896
Device Lot Number13174506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1